What to do when having headaches?

Discussion in 'Support' started by mike, May 9, 2012.

tinnitus forum
    1. mike

      mike Member

      Location:
      Franklin ohio
      Tinnitus Since:
      1 1/2 months
      Can you tell me what is good for headaches. They say aspirin is bad. So what can I take?
       
    2. click
      Busy

      click Member Benefactor

      Location:
      West Cornwall, England, UK
      Tinnitus Since:
      06/04/2012
      Cause of Tinnitus:
      Not sure
      Hope I'm posting this in the right place - not sure!

      Could anyone tell me if they have started suffering from headaches since getting T please? I'm not sure why T itself should cause this kind of pain and the ones I'm getting are weird... nothing like any headaches I ever had before... more like someone has banged me on the head with a spanner or something rather than from 'inside'. Would really like to know if others have this and whether anyone has figured out what may cause them. Thanks.
       
    3. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      Click, I had headaches daily for the first 3 months of my T. Not exactly sure what caused it, except I think it was because of the undue stress that the T was causing me cause my jaw, neck, shoulders and face muscles to stiffen up, hurt, causing the headaches. As my state of well-being toward the T improved and my stress level improved so did my headaches.
       
      • Like Like x 1
    4. click
      Busy

      click Member Benefactor

      Location:
      West Cornwall, England, UK
      Tinnitus Since:
      06/04/2012
      Cause of Tinnitus:
      Not sure
      Thanks again erik - for replying. My stress levels have got a great deal to answer for! It's really good to hear that someone did have headaches and that they improved because I'm fed up with them.
       
    5. zimmy101b

      zimmy101b Member

      Location:
      Conroe, TX US
      Tinnitus Since:
      Feb. 2013
      I have continuous low-grade headache. I have read this is caused by the tinnitus; the T causes the temporal bones, located above the ears, to slightly vibrate. My T is loud and very high-pitched.
      ; so this seems plausible. Does anyone have this problem? How common is it? Is there a remedy for it? I've tried over the counter tylenol, and it doesn't help.
       
    6. Montclairguy

      Montclairguy Member

      Location:
      Marlborough, Connecticut
      Tinnitus Since:
      01/2008
      Same here. High pitched and constant headaches. I've yet to find anything that provides relief other than unconsciousness.
       
    7. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      try vitamin b-2 (riboflavin) and/or magnesium supplements. May take little time before you see benefits
       
      • Informative Informative x 1
    8. Amelia
      Daring

      Amelia Member

      Location:
      Australia
      Tinnitus Since:
      08/2013
      I do, but I've always suffered from almost constant headaches long before my onset of T
       
    9. jazz
      No Mood

      jazz Member Benefactor

      Location:
      US
      Tinnitus Since:
      8/2012
      Cause of Tinnitus:
      eardrum rupture from virus; barotrauma from ETD
      @erik has given you good advice!

      Prior to developing tinnitus, I used to suffer regularly from migraines. When I developed tinnitus, I began taking magnesium for my noise. The magnesium seemed to help calm my noise, and it almost entirely freed me from migraines. I take magnesium glycinate, 200 mg, daily. There are other forms for magnesium; they have different absorption rates and side effects. You should check out the magnesium thread. Below is another article that explains magnesium's calming effect on the body. But there is one caveat: magnesium supplementation is not recommended for people with kidney disease.

      http://articles.mercola.com/sites/articles/archive/2012/12/17/magnesium-benefits.aspx
       
      • Like Like x 1
    10. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      I read that "Aspirin and other nonsteroidal anti-inflammatory drugs, including ibuprofen (Motrin) and naproxen (Aleve, Naprosyn)" can worsen T.

      IDK what to take for aches.
       
    11. peter1974
      Balanced

      peter1974 Member

      Tinnitus Since:
      12/2013
      Paracetamol is perhaps the best option....
       
      • Agree Agree x 1
    12. erik
      Breezy

      erik Manager Staff Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012
      Cause of Tinnitus:
      Most likely hearing loss
      Anti-inflammatory drugs only really worse T if taken in high/max doses for long periods. Also, most T related to these pain killers is considered temporary. You can always look to natural pain relievers such as Zyflamend or something similar though they are typically not as fast acting.
       
      • Agree Agree x 1
    13. seal

      seal Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      12/2007
      Cause of Tinnitus:
      acoustic trauma
      I agree with eric, it's not dangerous to take those drugs once in a while, they are only ototoxic when taken in a high dosis for weeks/months several times a day.
       
    14. demi
      No Mood

      demi Member Benefactor

      Tinnitus Since:
      12/2012
      Oh okay ! Thanks guys.
       
    15. Atavian

      Atavian Member

      Location:
      Valdosta, Georgia
      Tinnitus Since:
      05/2014
      I'm sure this has been posted before but I'm new to both tinnitus and the message boards. Does anyone know of any medications or ways otherwise to treat headaches? I've been reading that most over the counter products can increase T but I'm trying to adjust to all of this and it would be much easier to do so without the pain in my temples. So far I've been trying to take around four Tylenol Extra Strength a day, but even that has me worried. It's going to be at least another couple weeks before I can see an ENT and get something prescribed.

      Are there any over the counter pain relievers that aren't obotoxic?
       
    16. jraulc_11
      Not amused

      jraulc_11 Member

      Location:
      Canada
      Tinnitus Since:
      January 2014
      I've been taking naproxen for my headaches and it hasn't affected my T levels. To be honest I feels helps out with my T.
       
    17. Atavian

      Atavian Member

      Location:
      Valdosta, Georgia
      Tinnitus Since:
      05/2014
      I suppose it's possible if it thins your blood?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.